Itch but no Rash
Feb 8, 2010
I will try once again to see if you answer my question. I looked up itch and no rash but came up with nothing and so I am writing you in hopes you can help me resolve this problem. 1. I have aids for I don't know how long. Found out in Nov 08 after having blood poisoning froms steping on a nail. I went to work on morning and woke up 4 weeks later in ICU. I remember nothing. During this time I had 2 or in addition to the total blood poisoning, and found out I had HIV well AIDS. I had a CD4 count of 2. My CD4 count is now up to 89 CD4% is 6, and my viral load has always been very low or non detectable. Highest I had was 51. I am totally confused by everything,and the more I read the more confused I get. Below are some questions I have not been able to get answers about. 1. I have had this itch for about a year before I found out I was poz. The itch was so bad that I scratched sores all over my head arms, and legs. I have been seeing a Deratoligous for about 2 years. I take benidril like candy. Usually 8 to 10 tab a day. They tried different meds that is supposed to kill this but didnt work..Then they tried light treatments which seemed to make some inprovement, but as the treatment got longer and stronger the itching came much worse. Then I started takeing a drug called Sporanox which didn't work at first, but as the dose was increased to 200 mg twice a day the itch improved greatly. So my doctor cut it down to 200 mg twice a day every other day. Things were still good. Used maybe 2 benidril a day. They he cut it down to 100 mg twice a day everyother day. The itch came back. So I am up to 200 mg twice a day every other day and a little benidril. I tried to cut out thesporanox on my own because I ran out and the itch came back full force. I itched sores all over my body again. It is making me crazy. I also have jock itch and a itch around my anal which I usedifferent kinds of over the counter ointments and they work, but as soon as I stop they come back. Any Ideas of how to handle this, is it a sign of the later stages of AIDS, and what are my prospects for the future. Please don't sugar coat it, I get enough of that. Tell it like it is. The cold hard truth. 2. That is about the only medical problem I have from AIDS,that I know of, with the exception of fatigue which I have had for years (since childhood) so I don't really think it is aids related. I have had may sleep test over the years which turned up nothing. So they sent me to a shrink and theropist and things seem to be getting better in that dept. Currently I see to have my own pharmacy, and taking the following drug: are sponanox for itch, Isentress for HIV, Welbutron for depression, Diphenhyvramine for itch, Septra anti bactural, Concerta, for ADHD, Levothyroxine for thyrod, Aeurontin for ackie legs, Olux foam for itch, clonazepan for anxity, Truvada for HIV, Pristiq for depression, Metoprolol ER for blood preasure, Centrum silver, pseudoethedriae for Sinus (only as needed), Alegra for allegeries, Pepsid to heart burn from meds, Athlete foot cream for jock itch, Ventolin (rarly as needed), Fish oil, and several creams and greases to try and help contol the itch, help the sores heal, and put moisture in my skin. I guess what I am trying to find out is if and when this itch will go away so I can get off some of these meds. Or is this something I am going to have to live with. As I said I feel fine but with my CD4 count being so low and not really doing anything, and the itch. So know all of this what are my prospects. Ok I guess that will do for starters. I hape it is ok to E mail you all if I can't find the answers on line. Thank you in advance AJ
Response from Dr. Frascino
Sorry to hear about your ongoing difficulties. Unfortunately, I cannot diagnose the cause of your intense itching over the Internet without the benefit of your complete medical file, medical history, laboratory studies and a physical examination. There are a number of conditions that can be associated with itching, including HIV-associated eosinophilic folliculitis (which, by the way, may respond to Sporanox and other antifungal treatments); allergy, including drug allergy; scabies; etc. If your current dermatologist is out of ideas, you could consider getting a second opinion. Ask your HIV specialist for a referral to an HIV-knowledgeable dermatologist. That your itch responds to Sporanox would suggest a fungal etiology.
There is also a chance that with additional immune reconstitution (increased CD4 count and CD4%), your symptoms will lessen or resolve spontaneously. Talk with your HIV specialist. You might consider a trial of adding a protease inhibitor to your Isentress/Truvada regimen to see if it will further boost your counts. (I realize this would be adding medication to your already impressive list and therefore may not be a desirable option for you, particularly because your HIV plasma viral load is already well suppressed. However, if all else fails, it may be worth at least a brief trial.)
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.